A controllable model of a random multiplicative process for the entire distribution of population
Shinji Tomita and
Yukio Hayashi
Physica A: Statistical Mechanics and its Applications, 2008, vol. 387, issue 5, 1345-1351
Abstract:
A random multiplicative process (RMP) is one of the basic models which can generate a power law distribution. Actually, the distribution generated by RMP has two parts, which are closely matched to the head of a log-normal distribution and the tail of a power law distribution. We investigated the relation between shapes of distributions and model variables. By changing input variables, we explained the origin of the cumulative population distributions of municipalities and prefectures in Japan from 1980 to 2006. This controllability of RMP can be applied to a power law distribution in various other fields.
Keywords: Random multiplicative process; Controllability; Cumulative population distribution (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437107009971
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:387:y:2008:i:5:p:1345-1351
DOI: 10.1016/j.physa.2007.09.028
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().